ADVERTISEMENT
ADVERTISEMENT

Q. Is it necessary to be on epilepsy medication when it is ruining one's life?

Answered by
Dr. J. Mariano Anto Bruno Mascarenhas
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 09, 2018 and last reviewed on: Nov 14, 2022

Hi doctor,

My partner was diagnosed with epilepsy seven years ago. Since then, she has had three convulsive seizures but has not had any in the past five years. She is 21 and currently on 100 mg of Epilim day and night. She had an EEG three months ago which resulted in abnormal brain activity but no current epilepsy. This medication is affecting her emotionally and physically to the point she has now got anxiety and on the verge of depression. She was on Lamictal for two years but that did the same thing. Is there really a need for her to be on the medication anymore as it is ruining her life?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I have gone through your query with diligence and would like you to know that I am here to help you.

Regarding your question, is there really a need for her to be on the medication anymore as it is ruining her life, we need to do MRI Brain (plain and contrast) with MRA, MRV, MRS and whole spine screening and EEG. If both are normal, the drugs can be tapered and withdrawn. If there is an abnormality, then we need drugs till these are normal.

Best wishes for a speedy recovery.

For more information consult a neurologist online.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My BPAD medicines have lowered my sex drive and make me short of breath. Please help.

.. like shortness of breath, poor sleep and loss of sexual pleasure are all the side effects of the medicines that you take for bipolar disorder. I will not suggest stopping these medications, but it will be better to take few medications with effect...   Read full

I am 26 years old, female who has PTSD, bipolar and major depression. I also suffer from migraines, anxiety, and insomnia.

i had sex 5 days after first day of last period and now i got 5 day late period and vomit. is there any chance i may be pregnant ? if not then why vomit occured   Read full

Is there any new medicine for anxiety as SSRI not helping me?

i had sex 5 days after first day of last period and now i got 5 day late period and vomit. is there any chance i may be pregnant ? if not then why vomit occured   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Listeriosis - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Listeriosis is a bacterial infection, that can result in severe complications like meningitis, sepsis, and even death. R...  Read more»
Myositis - Types, Symptoms, Causes, Treatment, and Prognosis
The term "myositis" refers to a set of uncommon diseases. To know more about myositis, read the full article below.  Read more»
Osteoporosis: an Important Public Health Problem
Osteoporosis is a problem that is largely preventable. This article focuses on the causes of osteoporosis and the availa...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.